Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 21, NWS Hanford, CA

October 29, 2007Fresno County, California

NWS Hanford, CA issued this severe thunderstorm warning at Oct 29, 2007, 6:38 PM PDT for Fresno County, California. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 29, 2007, 6:38 PM PDT (01:38 UTC)
Expired
Oct 29, 2007, 7:30 PM PDT
In force
52 min
Issued by
NWS Hanford, CA
Area
Storm-based polygon

County Fresno County, CA

The radar

The San Joaquin Valley radar (KHNX), 58 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 00:00Z, 1.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 00:00Z on 2007-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 00:00Z on 2007-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KHNX 300138
SVRHNX
CAC019-300230-
/O.NEW.KHNX.SV.W.0021.071030T0138Z-071030T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
638 PM PDT MON OCT 29 2007

THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA...

* UNTIL 730 PM PDT

* AT 629 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SANGER...OR ABOUT 12 MILES SOUTHEAST OF CLOVIS...AND MOVING
  NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FANCHER CREEK BY 650 PM PDT...
  6 MILES NORTHWEST OF TRIMMER SPRINGS BY 655 PM PDT...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3698 11951 3691 11927 3660 11950 3665 11971
TIME...MOT...LOC 0138Z 205DEG 42KT 3677 11951

$$

DUDLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 29, 2:56 PM PDT, 3 hours 42 minutes earlier.

Area forecast discussion, Oct 29, 2:56 PM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
256 PM PDT MON OCT 29 2007

COORECTED TIME FOR SEVERE THUNDERSTORM WARNING

.DISCUSSION...
KHNX RADAR SHOWING THUNDERSTORMS DEVELOPING OVER THE NORTHEASTERN
QUADRANT OF THE HANFORD WARNING/FORECAST AREA. A FEW STORMS HAVE
EXCEEDED 60 DBZ...WITH VILS OVER 30. A SEVERE THUNDERSTORM WARNING
WAS ISSUED ON THESE STORMS AT 2016Z...BUT HAVE NOT RECEIVED ANY
REPORTS OF LARGE HAIL AT THIS TIME.

THE UPPER-LEVEL LOW CONTINUES TO LIFT NORTHEAST TOWARD THE
COAST...AND SHOWERS AND ISOLATED THUNDERSTORMS HAVE DEVELOPED ALONG
THE CENTRAL CALIFORNIA COAST. AS THE LOW CONTINUES MOVING...THESE
SHOWERS AND THUNDERSTORMS WILL SWING OVER THE COASTAL RANGE AND INTO
THE CENTRAL CALIFORNIA INTERIOR. HAVE GONE WITH SCATTERED
THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA THIS EVENING...AND
ISOLATED THUNDERSTORMS ELSEWHERE ACROSS THE HANFORD WARNING/FORECAST
AREA.

A SHORT-WAVE TROUGH IS FORECAST TO DROP OUT OF THE GULF OF ALASKA
TUESDAY...KEEPING A SLIGHT CHANCE OF SHOWERS OVER THE SOUTHERN
SIERRA NEVADA. AS THE TROUGH AXIS MOVES ACROSS THE NORTHERN HALF OF
THE REGION TUESDAY EVENING...COULD SEE A FEW THUNDERSTORMS SPREAD
INTO THE FOOTHILLS...SO HAVE ADDED 20 PERCENT POPS TO THE FOOTHILLS.

BEHIND THIS SHORT-WAVE TROUGH...AN UPPER-LEVEL RIDGE BUILDS OVER THE
EASTERN PACIFIC AND INTO CALIFORNIA THROUGH THE WEEKEND. THIS WILL
KEEP A DRY PATTERN OVER THE HANFORD WARNING/FORECAST AREA WEDNESDAY
THROUGH MONDAY.

NOTE...DAYLIGHT SAVINGS TIME ENDS AT 0200 PDT /0900Z OR 0100 PST/
       SUNDAY MORNING NOVEMBER 4TH.

&&

.AVIATION...
AREAS OF MVFR WITH LOCAL IFR VISIBILITIES AND CEILING THE PRECIP
AND CLOUDS WILL PREVAIL OVER THE HIGHER ELEVATIONS UNTIL 05Z
TUESDAY. OVER THE CENTRAL CAL VALLEY AND KERN DESERTS...VFR WITH
OCCASIONAL MVFR CONDITIONS WILL PREVAIL AS BRIEF RAIN SHOWERS AND
ISOLATED THUNDERSTORMS DEVELOP DURING THE LATE AFTERNOON AND EARLY
EVENING. CONDITIONS WILL CLEAR OVERNIGHT WITH AREAS OF FOG IN THE
VALLEY AND STRATUS ALONG THE FOOTHILLS DEVELOPING BY EARLY TUESDAY
MORNING.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SANGER/MOLINA

WEATHER.GOV/HANFORD
Hazardous weather outlook, Oct 29, 5:37 AM PDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
537 AM PDT MON OCT 29 2007

CAZ089>095-098-099-301245-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
537 AM PDT MON OCT 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CALIFORNIA
INTERIOR

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL DEVELOP ACROSS THE SAN JOAQUIN VALLEY...
THE ADJACENT SOUTHERN SIERRA NEVADA FOOTHILLS...AS WELL AS
THE KERN COUNTY MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING.
DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY
GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE
OFFICE.

BINGHAM

WEATHER.GOV/HANFORD

In the hours before

Local storm report, Oct 29, 6:25 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
625 PM PDT MON OCT 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FISH CAMP               37.48N 119.64W
10/29/2007  E0.25 INCH       MARIPOSA           CA   TRAINED SPOTTER

0306 PM     HAIL             YOSEMITE SOUTH ENTRANCE 37.51N 119.63W
10/29/2007  E0.25 INCH       MARIPOSA           CA   PARK/FOREST SRVC

0500 PM     HAIL             TAFT                    35.14N 119.46W
10/29/2007  E0.50 INCH       KERN               CA   BROADCAST MEDIA

            ALOT ON THE GROUND.

0500 PM     HAIL             BAKERSFIELD             35.36N 119.00W
10/29/2007  E0.25 INCH       KERN               CA   BROADCAST MEDIA

            IN SOUTHWEST BAKERSFIELD.

0522 PM     HAIL             FIREBAUGH               36.85N 120.45W
10/29/2007  E0.75 INCH       FRESNO             CA   TRAINED SPOTTER

0529 PM     HAIL             FIREBAUGH               36.85N 120.45W
10/29/2007  E0.75 INCH       FRESNO             CA   NEWSPAPER

            NEWSPAPER REPORTER HAD HAIL AT LEAST PENNY SIZE IN
            DIAMETER.

0535 PM     HAIL             2 S LIVINGSTON          37.36N 120.72W
10/29/2007  E0.25 INCH       MERCED             CA   TRAINED SPOTTER

0538 PM     HEAVY RAIN       MENDOTA                 36.76N 120.38W
10/29/2007  M1.42 INCH       FRESNO             CA   MESONET

            1.42 INCHES OF RAIN MEASURED AT THE MENDOTA ALERT GAUGE.

0541 PM     HAIL             LEMOORE                 36.30N 119.79W
10/29/2007  E0.75 INCH       KINGS              CA   TRAINED SPOTTER

            AT HIGHWAY 41 NEAR MOUNT WHITNEY AVENUE.

0544 PM     FLASH FLOOD      KERMAN                  36.72N 120.06W
10/29/2007                   FRESNO             CA   STORM CHASER

            STREET FLOODING IN KERMAN.

0544 PM     HAIL             KERMAN                  36.72N 120.06W
10/29/2007  E0.75 INCH       FRESNO             CA   STORM CHASER

0549 PM     HAIL             HANFORD                 36.33N 119.65W
10/29/2007  M0.50 INCH       KINGS              CA   NWS EMPLOYEE

            AT 16TH AND A HALF AND EXCELSIOR.

0549 PM     HAIL             LEMOORE                 36.30N 119.79W
10/29/2007  E0.75 INCH       KINGS              CA   TRAINED SPOTTER

            AT GRANGEVILLE AND HIGHWAY 41.

0555 PM     TSTM WND DMG     FRESNO                  36.78N 119.79W
10/29/2007                   FRESNO             CA   TRAINED SPOTTER

            TREES DOWN ON THE WEST SIDE OF FRESNO.

0555 PM     HAIL             FRESNO                  36.78N 119.79W
10/29/2007  M0.75 INCH       FRESNO             CA   TRAINED SPOTTER

            WEST SIDE OF FRESNO.

0603 PM     HAIL             W SELMA                 36.57N 119.61W
10/29/2007  E1.00 INCH       FRESNO             CA   NWS EMPLOYEE

            AT MOUNT WHITNEY AND PEACH.

0608 PM     HAIL             5 NW FRESNO             36.83N 119.86W
10/29/2007  E1.00 INCH       FRESNO             CA   TRAINED SPOTTER

            NEAR NORTHWEST FRESNO.

0618 PM     HAIL             5 W FRESNO              36.78N 119.88W
10/29/2007  U0.25 INCH       FRESNO             CA   TRAINED SPOTTER

            HAIL OF UNKNOWN SIZE. SWATH 6 MILES WIDE FROM KERMAN TO
            THE WEST SIDE OF FRESNO.

0621 PM     HAIL             5 NW FRESNO             36.83N 119.86W
10/29/2007  E0.25 INCH       FRESNO             CA   STORM CHASER

            ALSO 0.30 INCHES OF RAIN.

&&

STACHELSKI
Local storm report, Oct 29, 6:32 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
632 PM PDT MON OCT 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FISH CAMP               37.48N 119.64W
10/29/2007  E0.25 INCH       MARIPOSA           CA   TRAINED SPOTTER

0306 PM     HAIL             YOSEMITE SOUTH ENTRANCE 37.51N 119.63W
10/29/2007  E0.25 INCH       MARIPOSA           CA   PARK/FOREST SRVC

0500 PM     HAIL             BAKERSFIELD             35.36N 119.00W
10/29/2007  E0.25 INCH       KERN               CA   BROADCAST MEDIA

            IN SOUTHWEST BAKERSFIELD.

0500 PM     HAIL             TAFT                    35.14N 119.46W
10/29/2007  E0.50 INCH       KERN               CA   BROADCAST MEDIA

            ALOT ON THE GROUND.

0522 PM     HAIL             FIREBAUGH               36.85N 120.45W
10/29/2007  E0.75 INCH       FRESNO             CA   TRAINED SPOTTER

0529 PM     HAIL             FIREBAUGH               36.85N 120.45W
10/29/2007  E0.75 INCH       FRESNO             CA   NEWSPAPER

            NEWSPAPER REPORTER HAD HAIL AT LEAST PENNY SIZE IN
            DIAMETER.

0535 PM     HAIL             2 S LIVINGSTON          37.36N 120.72W
10/29/2007  E0.25 INCH       MERCED             CA   TRAINED SPOTTER

0538 PM     HEAVY RAIN       MENDOTA                 36.76N 120.38W
10/29/2007  M1.42 INCH       FRESNO             CA   MESONET

            1.42 INCHES OF RAIN MEASURED AT THE MENDOTA ALERT GAUGE.

0541 PM     HAIL             LEMOORE                 36.30N 119.79W
10/29/2007  E0.75 INCH       KINGS              CA   TRAINED SPOTTER

            AT HIGHWAY 41 NEAR MOUNT WHITNEY AVENUE.

0544 PM     HAIL             KERMAN                  36.72N 120.06W
10/29/2007  E0.75 INCH       FRESNO             CA   STORM CHASER

0544 PM     FLASH FLOOD      KERMAN                  36.72N 120.06W
10/29/2007                   FRESNO             CA   STORM CHASER

            STREET FLOODING IN KERMAN.

0549 PM     HAIL             LEMOORE                 36.30N 119.79W
10/29/2007  E0.75 INCH       KINGS              CA   TRAINED SPOTTER

            AT GRANGEVILLE AND HIGHWAY 41.

0549 PM     HAIL             HANFORD                 36.33N 119.65W
10/29/2007  M0.50 INCH       KINGS              CA   NWS EMPLOYEE

            AT 16TH AND A HALF AND EXCELSIOR.

0555 PM     HAIL             FRESNO                  36.78N 119.79W
10/29/2007  M0.75 INCH       FRESNO             CA   TRAINED SPOTTER

            WEST SIDE OF FRESNO.

0555 PM     TSTM WND DMG     FRESNO                  36.78N 119.79W
10/29/2007                   FRESNO             CA   TRAINED SPOTTER

            TREES DOWN ON THE WEST SIDE OF FRESNO.

0603 PM     HAIL             W SELMA                 36.57N 119.61W
10/29/2007  E1.00 INCH       FRESNO             CA   NWS EMPLOYEE

            AT MOUNT WHITNEY AND PEACH.

0608 PM     HAIL             5 NW FRESNO             36.83N 119.86W
10/29/2007  E1.00 INCH       FRESNO             CA   TRAINED SPOTTER

            NEAR NORTHWEST FRESNO.

0618 PM     FLASH FLOOD      5 NNW FRESNO            36.85N 119.83W
10/29/2007                   FRESNO             CA   LAW ENFORCEMENT

            MOTORIST REPORTED FLOODING ON HIGHWAY 99 AT ASHLAN
            AVENUE.

0618 PM     HAIL             5 W FRESNO              36.78N 119.88W
10/29/2007  U0.25 INCH       FRESNO             CA   TRAINED SPOTTER

            HAIL OF UNKNOWN SIZE. SWATH 6 MILES WIDE FROM KERMAN TO
            THE WEST SIDE OF FRESNO.

0621 PM     HAIL             5 NW FRESNO             36.83N 119.86W
10/29/2007  E0.25 INCH       FRESNO             CA   STORM CHASER

            ALSO 0.30 INCHES OF RAIN.

&&

STACHELSKI
Local storm report, Oct 29, 6:35 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
635 PM PDT MON OCT 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FISH CAMP               37.48N 119.64W
10/29/2007  E0.25 INCH       MARIPOSA           CA   TRAINED SPOTTER

0306 PM     HAIL             YOSEMITE SOUTH ENTRANCE 37.51N 119.63W
10/29/2007  E0.25 INCH       MARIPOSA           CA   PARK/FOREST SRVC

0500 PM     HAIL             TAFT                    35.14N 119.46W
10/29/2007  E0.50 INCH       KERN               CA   BROADCAST MEDIA

            ALOT ON THE GROUND.

0500 PM     HAIL             BAKERSFIELD             35.36N 119.00W
10/29/2007  E0.25 INCH       KERN               CA   BROADCAST MEDIA

            IN SOUTHWEST BAKERSFIELD.

0522 PM     HAIL             FIREBAUGH               36.85N 120.45W
10/29/2007  E0.75 INCH       FRESNO             CA   TRAINED SPOTTER

0529 PM     HAIL             FIREBAUGH               36.85N 120.45W
10/29/2007  E0.75 INCH       FRESNO             CA   NEWSPAPER

            NEWSPAPER REPORTER HAD HAIL AT LEAST PENNY SIZE IN
            DIAMETER.

0535 PM     HAIL             2 S LIVINGSTON          37.36N 120.72W
10/29/2007  E0.25 INCH       MERCED             CA   TRAINED SPOTTER

0538 PM     HEAVY RAIN       MENDOTA                 36.76N 120.38W
10/29/2007  M1.42 INCH       FRESNO             CA   MESONET

            1.42 INCHES OF RAIN MEASURED AT THE MENDOTA ALERT GAUGE.

0541 PM     HAIL             LEMOORE                 36.30N 119.79W
10/29/2007  E0.75 INCH       KINGS              CA   TRAINED SPOTTER

            AT HIGHWAY 41 NEAR MOUNT WHITNEY AVENUE.

0544 PM     FLASH FLOOD      KERMAN                  36.72N 120.06W
10/29/2007                   FRESNO             CA   STORM CHASER

            STREET FLOODING IN KERMAN.

0544 PM     HAIL             KERMAN                  36.72N 120.06W
10/29/2007  E0.75 INCH       FRESNO             CA   STORM CHASER

0549 PM     HAIL             HANFORD                 36.33N 119.65W
10/29/2007  M0.50 INCH       KINGS              CA   NWS EMPLOYEE

            AT 16TH AND A HALF AND EXCELSIOR.

0549 PM     HAIL             LEMOORE                 36.30N 119.79W
10/29/2007  E0.75 INCH       KINGS              CA   TRAINED SPOTTER

            AT GRANGEVILLE AND HIGHWAY 41.

0555 PM     TSTM WND DMG     FRESNO                  36.78N 119.79W
10/29/2007                   FRESNO             CA   TRAINED SPOTTER

            TREES DOWN ON THE WEST SIDE OF FRESNO.

0555 PM     HAIL             FRESNO                  36.78N 119.79W
10/29/2007  M0.75 INCH       FRESNO             CA   TRAINED SPOTTER

            WEST SIDE OF FRESNO.

0603 PM     HAIL             W SELMA                 36.57N 119.61W
10/29/2007  E1.00 INCH       FRESNO             CA   NWS EMPLOYEE

            AT MOUNT WHITNEY AND PEACH.

0608 PM     HAIL             5 NW FRESNO             36.83N 119.86W
10/29/2007  E1.00 INCH       FRESNO             CA   TRAINED SPOTTER

            NEAR NORTHWEST FRESNO.

0618 PM     HAIL             5 W FRESNO              36.78N 119.88W
10/29/2007  U0.25 INCH       FRESNO             CA   TRAINED SPOTTER

            HAIL OF UNKNOWN SIZE. SWATH 6 MILES WIDE FROM KERMAN TO
            THE WEST SIDE OF FRESNO.

0618 PM     FLASH FLOOD      5 NNW FRESNO            36.85N 119.83W
10/29/2007                   FRESNO             CA   LAW ENFORCEMENT

            MOTORIST REPORTED FLOODING ON HIGHWAY 99 AT ASHLAN
            AVENUE.

0621 PM     HAIL             5 NW FRESNO             36.83N 119.86W
10/29/2007  E0.25 INCH       FRESNO             CA   STORM CHASER

            ALSO 0.30 INCHES OF RAIN.

0632 PM     HAIL             FRESNO                  36.78N 119.79W
10/29/2007  E0.88 INCH       FRESNO             CA   NWS EMPLOYEE

            IN DOWNTOWN FRESNO. REPORTED BY OFF DUTY NWS EMPLOYEE AND
            MANNING AND MENDOCINO.

&&

STACHELSKI
Local storm report, Oct 29, 6:36 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
636 PM PDT MON OCT 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             FISH CAMP               37.48N 119.64W
10/29/2007  E0.25 INCH       MARIPOSA           CA   TRAINED SPOTTER

0306 PM     HAIL             YOSEMITE SOUTH ENTRANCE 37.51N 119.63W
10/29/2007  E0.25 INCH       MARIPOSA           CA   PARK/FOREST SRVC

0500 PM     HAIL             BAKERSFIELD             35.36N 119.00W
10/29/2007  E0.25 INCH       KERN               CA   BROADCAST MEDIA

            IN SOUTHWEST BAKERSFIELD.

0500 PM     HAIL             TAFT                    35.14N 119.46W
10/29/2007  E0.50 INCH       KERN               CA   BROADCAST MEDIA

            ALOT ON THE GROUND.

0522 PM     HAIL             FIREBAUGH               36.85N 120.45W
10/29/2007  E0.75 INCH       FRESNO             CA   TRAINED SPOTTER

0529 PM     HAIL             FIREBAUGH               36.85N 120.45W
10/29/2007  E0.75 INCH       FRESNO             CA   NEWSPAPER

            NEWSPAPER REPORTER HAD HAIL AT LEAST PENNY SIZE IN
            DIAMETER.

0535 PM     HAIL             2 S LIVINGSTON          37.36N 120.72W
10/29/2007  E0.25 INCH       MERCED             CA   TRAINED SPOTTER

0538 PM     HEAVY RAIN       MENDOTA                 36.76N 120.38W
10/29/2007  M1.42 INCH       FRESNO             CA   MESONET

            1.42 INCHES OF RAIN MEASURED AT THE MENDOTA ALERT GAUGE.

0541 PM     HAIL             LEMOORE                 36.30N 119.79W
10/29/2007  E0.75 INCH       KINGS              CA   TRAINED SPOTTER

            AT HIGHWAY 41 NEAR MOUNT WHITNEY AVENUE.

0544 PM     HAIL             KERMAN                  36.72N 120.06W
10/29/2007  E0.75 INCH       FRESNO             CA   STORM CHASER

0544 PM     FLASH FLOOD      KERMAN                  36.72N 120.06W
10/29/2007                   FRESNO             CA   STORM CHASER

            STREET FLOODING IN KERMAN.

0549 PM     HAIL             LEMOORE                 36.30N 119.79W
10/29/2007  E0.75 INCH       KINGS              CA   TRAINED SPOTTER

            AT GRANGEVILLE AND HIGHWAY 41.

0549 PM     HAIL             HANFORD                 36.33N 119.65W
10/29/2007  M0.50 INCH       KINGS              CA   NWS EMPLOYEE

            AT 16TH AND A HALF AND EXCELSIOR.

0555 PM     HAIL             FRESNO                  36.78N 119.79W
10/29/2007  M0.75 INCH       FRESNO             CA   TRAINED SPOTTER

            WEST SIDE OF FRESNO.

0555 PM     TSTM WND DMG     FRESNO                  36.78N 119.79W
10/29/2007                   FRESNO             CA   TRAINED SPOTTER

            TREES DOWN ON THE WEST SIDE OF FRESNO.

0603 PM     HAIL             W SELMA                 36.57N 119.61W
10/29/2007  E1.00 INCH       FRESNO             CA   NWS EMPLOYEE

            AT MOUNT WHITNEY AND PEACH.

0608 PM     HAIL             5 NW FRESNO             36.83N 119.86W
10/29/2007  E1.00 INCH       FRESNO             CA   TRAINED SPOTTER

            NEAR NORTHWEST FRESNO.

0618 PM     FLASH FLOOD      5 NNW FRESNO            36.85N 119.83W
10/29/2007                   FRESNO             CA   LAW ENFORCEMENT

            MOTORIST REPORTED FLOODING ON HIGHWAY 99 AT ASHLAN
            AVENUE.

0618 PM     HAIL             5 W FRESNO              36.78N 119.88W
10/29/2007  U0.25 INCH       FRESNO             CA   TRAINED SPOTTER

            HAIL OF UNKNOWN SIZE. SWATH 6 MILES WIDE FROM KERMAN TO
            THE WEST SIDE OF FRESNO.

0621 PM     HAIL             5 NW FRESNO             36.83N 119.86W
10/29/2007  E0.25 INCH       FRESNO             CA   STORM CHASER

            ALSO 0.30 INCHES OF RAIN.

0632 PM     HAIL             2 N SELMA               36.60N 119.61W
10/29/2007  E0.88 INCH       FRESNO             CA   NWS EMPLOYEE

            REPORTED BY OFF DUTY NWS EMPLOYEE AND MANNING AND
            MENDOCINO.

&&

STACHELSKI

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 5:02 PM PDTSevere Thunderstorm WarningHNXFresno, Madera43 min
Oct 29, 5:14 PM PDTSevere Thunderstorm WarningHNXFresno46 min
Oct 29, 5:22 PM PDTSevere Thunderstorm WarningHNXFresno, Kings, Tulare38 min
Oct 29, 5:29 PM PDTSevere Thunderstorm WarningHNXKern34 min
Oct 29, 5:38 PM PDTSevere Thunderstorm WarningHNXKern, Kings, Tulare52 min
Oct 29, 5:56 PM PDTSevere Thunderstorm WarningHNXFresno, Madera49 min
Oct 29, 5:57 PM PDTSevere Thunderstorm WarningHNXFresno, Kings, Tulare48 min
Oct 29, 6:33 PM PDTSevere Thunderstorm WarningHNXKings, Tulare42 min
Oct 29, 6:41 PM PDTSevere Thunderstorm WarningHNXFresno, Madera49 min
Oct 29, 6:56 PM PDTSevere Thunderstorm WarningHNXTulare49 min
Oct 29, 7:12 PM PDTSevere Thunderstorm WarningHNXFresno, Madera, Mariposa, Merced, Tulare, Tuolumne63 min
Oct 29, 7:40 PM PDTFlash Flood WarningHNXKern2 hr

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.